Alert archive / Missouri / Wind Advisories in 2025

Wind Advisory 6, NWS Kansas City, MO

April 13, 2025Linn County, Miami County, Kansas; Bates County, Cass County, Henry County, Missouri

NWS Kansas City, MO issued this wind advisory at Apr 13, 2025, 1:54 AM CDT for Linn County, Miami County, Kansas; Bates County, Cass County, Henry County, Missouri. It took effect at Apr 13, 2025, 8:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2025, 1:54 AM CDT (06:54 UTC)
In effect from
Apr 13, 2025, 8:00 AM CDT
Expired
Apr 13, 2025, 11:59 AM CDT
In force
4 hr
Issued by
NWS Kansas City, MO

Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO, Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 47 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2399 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
573 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WWUS73 KEAX 130654
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
154 AM CDT Sun Apr 13 2025

KSZ057-060-MOZ043-053-054-131500-
/O.NEW.KEAX.WI.Y.0006.250413T1300Z-250413T2100Z/
Miami-Linn KS-Cass-Bates-Henry-
Including the cities of Louisburg, Harrisonville, Rich Hill,
Osawatomie, Pleasant Hill, Raymore, Mound City, Windsor, Butler,
Belton, Paola, Clinton, Pleasanton, La Cygne, and Adrian
154 AM CDT Sun Apr 13 2025

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CDT THIS 
AFTERNOON...

* WHAT...Southwest winds 20 to 25 mph with gusts to 45 mph or 
  greater possible.

* WHERE...In Kansas, Linn KS and Miami Counties. In Missouri, Bates, 
  Cass, and Henry Counties.

* WHEN...From 8 AM this morning to 4 PM CDT this afternoon. 
  Strongest wind gusts in the morning, easing through the afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

https://www.weather.gov/eax

Curtis
2 follow-up statements
086 
WWUS73 KEAX 131506
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1006 AM CDT Sun Apr 13 2025

KSZ057-060-MOZ043-053-054-131700-
/O.CON.KEAX.WI.Y.0006.000000T0000Z-250413T2100Z/
Miami-Linn KS-Cass-Bates-Henry-
Including the cities of Louisburg, Butler, Osawatomie, La Cygne,
Pleasant Hill, Pleasanton, Mound City, Harrisonville, Paola,
Adrian, Raymore, Windsor, Belton, Clinton, and Rich Hill
1006 AM CDT Sun Apr 13 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...In Kansas, Linn KS and Miami Counties. In Missouri, Bates, 
  Cass, and Henry Counties.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

https://www.weather.gov/eax

Collier
900 
WWUS73 KEAX 131659
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1159 AM CDT Sun Apr 13 2025

KSZ057-060-MOZ043-053-054-131800-
/O.CAN.KEAX.WI.Y.0006.000000T0000Z-250413T2100Z/
Miami-Linn KS-Cass-Bates-Henry-
Including the cities of Louisburg, Butler, Osawatomie, La Cygne,
Pleasant Hill, Pleasanton, Mound City, Harrisonville, Paola,
Adrian, Raymore, Windsor, Belton, Clinton, and Rich Hill
1159 AM CDT Sun Apr 13 2025

...WIND ADVISORY IS CANCELLED...

While advisory level winds are no longer expected, winds will 
continue to gust from 25-35 mph through the day.

$$

https://www.weather.gov/eax

Collier

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:38 AM CDT, 1 hour 16 minutes earlier. Its key messages:

  • Warmer temperatures expected tomorrow with highs climbing into the 80s
  • Upcoming chances for precipitation: *Late Sunday into Monday (less than 25%) *Late Wednesday into Thursday (40-60%)
  • Unsettled pattern with multiple chances for rain next weekend
Area forecast discussion, Apr 13, 12:38 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1238 AM CDT Sun Apr 13 2025

...06z Aviation Update...

.KEY MESSAGES...

- Warmer temperatures expected tomorrow with highs climbing into
  the 80s

- Upcoming chances for precipitation:
  *Late Sunday into Monday (less than 25%)
  *Late Wednesday into Thursday (40-60%)

- Unsettled pattern with multiple chances for rain next weekend

&&

.DISCUSSION...
Issued at 300 PM CDT Sat Apr 12 2025

Breezy conditions (25-35 mph gusts) expected today into tomorrow as
our area remains in between a surface high to our east and a surface
low to our west. Southerly winds have resulted in warmer
temperatures for this weekend. Tomorrow morning, the surface low
emerges out of the Plains and tracks to the northwest of the area.
Winds out ahead of the surface low shift to the southwest. A strong
thermal ridge to our west will allow us to advect warmer air
(temperatures in the mid 60s) at H850. Mixing to H850 through the
day will allow high temperatures to reach the 80s. The highest
temperatures observed tomorrow will be areas near the KS/MO border,
south of I-70. The NBM indicates the possibility of some areas near
southwestern MO nearing the 90s. RH values in these areas are
expected to dip into the upper 20s into low 30s. This, combined with
the breezy conditions will result in slightly elevated fire weather
concerns for tomorrow afternoon. However, the threat may be more
limited due to fuels starting to green up.

As the surface low tracks to the northeast of the area Sunday night
into early Monday morning, a less than 25% chance for rain comes
with the associated front extending to the southwest of the surface
low. Sprinkles seem more likely across the area as showers will be
post-frontal, elevated and have limited moisture. Much cooler,
seasonal conditions expected Monday with highs around the mid to
upper 60s as the front moves to the east of the area. Quiet
conditions expected into Tuesday with a surface high sliding south
through our region. Seasonal temperatures fairly similar to Monday
are expected.

Late Wednesday into Thursday the next shortwave moves through the
area bringing a chance (40-60%) for showers and storms. The severe
threat is expected to be limited at this time due to a cap in place.
However, with some CAPE and bulk shear values around 40-50 kts,
there may be a chance for a strong storm or two if this environment
is realized. For the second half of next week, the pattern continues
to remain active with multiple chances for rain Thursday through the
weekend. There may be a few more chances towards the end of next
week for high temperatures in the 80s, but uncertainty increases due
to the temperature spread among models becoming wider.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1238 AM CDT Sun Apr 13 2025

VFR conditions expected through the forecast with scattered to
broken high level clouds moving through. Southerly winds will
prevail through the remainder of the night and then begin to
veer southwesterly tomorrow morning. Gusts will also increase as
winds veer. A weak cold front will move through with winds
veering further to the northwest behind the front tomorrow
afternoon. Wind diminish tomorrow evening with loss of daytime
heating.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...Collier
AVIATION...Curtis
Hazardous weather outlook, Apr 12, 4:07 AM CDT, 21 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
407 AM CDT Sat Apr 12 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-130915-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
407 AM CDT Sat Apr 12 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Some elevated fire weather concerns in areas with lingering dormant
vegetation/dry fuels as breezy southerly winds and RH values in the
30s% or less prevail today.

Gusty southerly winds in the lower 30s mph may be seen over western
areas of Missouri and into Kansas and Nebraska.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Sunday, gusty southerly winds into the 30s mph may be seen over
portions of central to eastern Missouri.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Wind Advisories in Missouri, 2025Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.